Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 14, 2008, 8:02 PM CDT for Webb County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 8:02 PM CDT (01:02 UTC)
- Expired
- Sep 14, 2008, 10:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 162 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 150102
FFWCRP
TXC479-150300-
/O.NEW.KCRP.FF.W.0032.080915T0102Z-080915T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
802 PM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 1000 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES ACROSS HIGHWAYS 83 AND 44
WEST OF ENCINAL TO JUST SOUTH OF ENCINAL.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAS TIENDAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2817 9942 2800 9942 2799 9921 2780 9924
2781 9967 2813 9977
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:44 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 14, 6:44 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 644 PM CDT SUN SEP 14 2008 .DISCUSSION...SEE AVIATION DISCUSSION. && .AVIATION...AM EXPECTING VFR CIGS/VSBYS TO PREVAIL FOR ALI...VCT...AND CRP WITH ONGOING TSRAS ACROSS LRD RESULTING IN IFR CONDITIONS EXPECTED TO LAST THROUGH 02Z . OVR NIGHT AM EXPECTING MID LEVEL DECK TO PREVAIL WITH A FEW LINGERING EMBEDDED SHOWERS AS A COLDFRONT PUSHES THROUGH S TX. A MIDLEVEL DECK IS EXPECTED TO CONT THRU MUCH OF MONDAY WITH A FEW SPRINKLES POSSIBLE BUT OTHERWISE VFR CONDITIONS FOR MON IN THE WAKE OF THE COLDFRONT. && .PREV DISCUSSION... /ISSUED 352 PM CDT SUN SEP 14 2008/ SHORT TERM...A RELATIVELY STRONG COLD FRONT WILL MOVE INTO S TX TONIGHT. THIS FRONT IS CURRENTLY LOCATED ACROSS THE SOUTH CENTRAL TEXAS AT THIS TIME. THIS FRONT WILL CONTINUE TO INTERACT WITH A LARGE AREA OF DEEP TROPICAL MOISTURE ACROSS OUR REGION. CONVECTION CONTINUES IN THE VICINITY OF THE COASTAL TROF THIS AFTERNOON AND WILL LINGER INTO THE EVENING AND MAINLY BE CONFINED THE SOUTHERN HALF OF THE CWA. LOCALLY HEAVY RAINFALL HAS OCCURRED MAINLY ACROSS THE COASTAL COUNTIES OF SOUTH TEXAS THIS AFTERNOON. MODELS CONTINUE HIGH POPS THROUGH TONIGHT AS THE MOISTURE AND DEEP AREA OF MOISTURE CONVERGENCE WILL FINALLY SHIFT SOUTH. AS THE SFC COLD FRONT AND 850 TROF MIGRATE SOUTHWARD OVERNIGHT THE BEST CHANCES OF PRECIPITATION WILL REMAIN ACROSS THE SOUTHERN TIER OF THE FORECAST AREA WHERE BEST MOISTURE WILL RESIDE. WILL CONTINUE TO GO WITH MODEL TREND OF STRATIFIED POPS FROM LOWER TO HIGHER IN A NORTH TO SOUTH FASHION WITH THIS AFOREMENTIONED REASONING. THE MAIN FCST CONCERN WL BE HOW LONG TO KEEP RAIN CHANCES GOING AND HOW HIGH TO GO WITH POPS FOR MONDAY. THE MODELS HAVE SHIFTED THE COASTAL TROF FURTHER SOUTH WITH THE 850 MB AXIS SHIFTING OFF TO LOUISIANA TO THE LAGUNA MADRE. THUS WILL MAINTAIN POPS THROUGH MONDAY MORNING ACROSS THE SRN PORTION OF THE CWA WITH THE ISOLD POPS ACROSS THE SOUTHERN TIER AND SCT COVERAGE OVER THE OFFSHORE WATERS WITH THE COASTAL TROF PUSHING OFF EASTWARD. DRIER AIR WILL ADVECT INTO THE REGION MONDAY AFTERNOON WITH DEWPOINTS DESCENDING INTO THE 50S NORTH AND 60S SOUTH OF HIGHWAY 59 WITH TOKEN 10 GHOST POPS DURING THE AFTN HOURS. LONG TERM...RAIN CHANCES TAPPER OFF MONDAY NIGHT BEHIND THE FRONT AS IT MOVES THROUGH DEEP SOUTH TEXAS. DRIER AIR FILTERS INTO THE REGION WITH PWATS PROGGED TO DROP BELOW 1 INCH BY TUESDAY AND WEDNESDAY PER NAM...GFS KEEPS PWATS A BIT HIGHER. TEMPERATURES WILL ALSO RUN 5 TO 10 DEGREES BELOW AVG TEMPERATURES TUESDAY AND WILL SLOWLY REBOUND TO NEAR CLIMO BY THE END OF THE WEEK. A RETURNED SOUTHEASTERLY FLOW WILL ALLOW MOISTURE TO INCREASE FOR THE WEEKEND WHERE 20% POPS HAVE BEEN MENTIONED. MARINE...SCEC FLAGS CURRENTLY IN EFFECT FOR NEARSHORE AND OFFSHORE WATERS WITH SCA LIKELY NEEDED FOR ALL COASTAL WATERS OVERNIGHT AS A COLD FRONT MOVES OFF SHORE. A POST FRONTAL MODERATE TO STRONG NORTHEAST OFFSHORE FLOW WILL DEVELOP TONIGHT INTO MONDAY. GENERAL WEAK TO MODERATE NORTHEAST FLOW IS EXPECTED THROUGH THE MIDDLE TO END OF THIS WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE COASTAL TROF TONIGHT INTO MONDAY. TIDE LEVELS HAVE FALLEN BELOW 3FT MSL BUT LINGER AROUND 2 FT MSL CURRENTLY CAUSING MINOR TIDAL OVERFLOW FOR LOW LYING AREAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 83 64 85 62 / 50 20 20 10 10 VICTORIA 68 84 59 85 60 / 40 10 10 10 10 LAREDO 70 84 65 89 64 / 60 20 20 10 10 ALICE 71 84 62 85 62 / 50 20 20 10 10 ROCKPORT 72 83 66 83 66 / 50 20 20 10 10 COTULLA 68 83 61 87 60 / 40 10 10 10 10 KINGSVILLE 72 83 62 85 62 / 60 20 30 10 10 NAVY CORPUS 75 83 69 84 69 / 60 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION MG/88...SHORT TERM
Hazardous weather outlook, Sep 14, 5:55 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 AM CDT SUN SEP 14 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 555 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WEAK BOUNDARY PUSHING ACROSS CENTRAL TEXAS WILL FOCUS ON VERY MOIST AIR OVER THE COASTAL BEND TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. THE MAIN THREAT IS FOR LOCALLY HEAVY RAINFALL...AS STORM MOTION WILL BE SLOW DUE TO WEAK WINDS ALOFT. WIDESPREAD FLOODING IS NOT ANTICIPATED...BUT LOCAL PONDING OF WATER OR SLOW DRAINAGE IS POSSIBLE IN FAVORED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS A WEAK BOUNDARY AFFECTS THE REGION...THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MONDAY...WITH ONLY A SLIGHT CHANCE EXPECTED ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE BEHIND THE FRONT ON MONDAY AND TUESDAY IN THE GULF OF MEXICO. .LONG TERM FIRE WEATHER DISCUSSION... A COLD FRONT WILL SLOWLY DRIFT SOUTH MONDAY AND TUESDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF THE BOUNDARY. AN UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL UNITED STATES BY TUESDAY...RESULTING IN COOLER AND DRIER AIR OVER SOUTH TEXAS BY MONDAY NIGHT...WITH NEAR TO SLIGHTLY BELOW NORMAL AFTERNOON HUMIDITIES AND TEMPERATURES IN THE WAKE OF THE FRONT THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 14, 5:43 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 PM CDT SUN SEP 14 2008 TXZ239-142345- WEBB- 543 PM CDT SUN SEP 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR LAREDO COUNTRY CLUB...MOVING SOUTHWEST AT 15 MPH. THESE STORMS WILL BE NEAR... LAREDO COMMUNITY COLLEGE BY 550 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION... TORRENTIAL RAINFALL WITH 1 TO 3 INCH RAINFALL TOTALS IN A SHORT PERIOD OF TIME ARE POSSIBLE. FLASH FLOOD WARNINGS ARE ALSO IN EFFECT UNTIL 845 PM FOR THE LAREDO AREA. MJG
Special weather statement, Sep 14, 6:34 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 634 PM CDT SUN SEP 14 2008 TXZ229-239-150030- LA SALLE-WEBB- 634 PM CDT SUN SEP 14 2008 ...A CLUSTER OF STRONG THUNDERSTORMS WERE AFFECTING PORTIONS OF LA SALLE AND WEBB COUNTIES... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR AN ENCINAL TO NORTHERN LAREDO LINE... MOVING WEST AT 15 MPH. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND WILL HAVE THE POTENTIAL TO PRODUCE WINDS OF 40 TO 50 MPH AS WELL AS SMALL HAIL. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME IN AREAS AFFECTED. THESE STORMS WILL CONTINUE TO MOVE WEST INTO NORTHWESTERN WEBB AND SOUTHWESTERN LA SALLE COUNTIES...AND RESIDENTS IN THESE AREAS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MJG
Special weather statement, Sep 14, 7:51 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 751 PM CDT SUN SEP 14 2008 TXZ239-150145- WEBB- 751 PM CDT SUN SEP 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ENCINAL...MOVING WEST AT 5 MPH. THIS STORM IS EXPECTED TO MOVE ACROSS HIGHWAY 83 AND 44 THROUGH 8 PM. TORRENTIAL RAIN WILL LOWER VISIBILITY TO 1/4 OF A MILE OR LESS AT TIMES. PONDING IS ALSO POSSIBLE. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:46 PM CDT | Areal Flood Advisory | CRP | Webb | 119 min |
| Sep 14, 10:05 PM CDT | Small Craft Advisory | CRP | 36 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.